Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 390, NWS St. Louis, MO

June 29, 2006Randolph County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 29, 2006, 12:07 AM CDT for Randolph County, Washington County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2006, 12:07 AM CDT (05:07 UTC)
Expired
Jun 29, 2006, 12:45 AM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Randolph County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 12:15 AM CDTHAIL 1Lively Grove, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 290508
SVRLSX
ILC157-189-290545-
/O.NEW.KLSX.SV.W.0390.060629T0507Z-060629T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 AM CDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 1245 AM CDT

* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF LIVELY GROVE...OR ABOUT 11 MILES SOUTHEAST OF
  FREEBURG...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIVELY GROVE...
  CASPARS...
  TILDEN...
  COULTERVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3842 8971 3822 8972 3822 8986 3808 8960
      3822 8960 3822 8935

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 290547
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CDT THU JUN 29 2006

ILC157-189-290557-
/O.EXP.KLSX.SV.W.0390.000000T0000Z-060629T0545Z/
RANDOLPH IL-WASHINGTON IL-
1247 AM CDT THU JUN 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
NORTHEASTERN RANDOLPH COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3842 8971 3822 8972 3822 8986 3808 8960
      3822 8960 3822 8935

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:49 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 9:49 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT WED JUN 28 2006

.DISCUSSION...
MID LVL INSTABILITY WHICH HAS BEEN LURKING OVR E CNTRL MO SINCE LT
AFTN IN THE FORM OF ACCAS HAS BEGUN TO IGNITE TSRA IN A NRW AREA
FROM MEXICO...THRU WARRENTON AND WATERLOO...TO NR CHESTER AND
SPARTA. AS MID LVL WRM ADV INCRS OVRNIGHT BLV THAT PCPN WL GRDLY
EXPAND IN CVG...SO HV UPPED POPS AFT MIDN IN ALL BUT NE COUNTIES.
UPWARD ADJ WAS RTLVLY MINOR...AND MAY NEED TO MAKE FURTHER ADJ
DEPENDING UPON TRENDS OVR THE NXT FEW HRS.

TRUETT
&&

.AVIATION...
FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM.
THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG
OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT
SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED
CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA.
WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR
SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN
THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN
THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE
THU MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 4:00 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED JUN 28 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
400 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREAWIDE. SOME STORMS MAY
APPROACH SEVERE LIMITS EARLY THIS EVENING IN SOUTHERN ILLINOIS...
CONTAINING HAIL APPROACHING DIME SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE UNTIL FRIDAY
MORNING AS THE FRONT LINGERS IN OUR REGION. SOME OF THE STORMS
COULD BE SEVERE ON THURSDAY NIGHT...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH INDEPENDENCE DAY AS ANOTHER COLD FRONT SLOWLY PUSHES
THROUGH OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Local storm report, Jun 28, 11:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             1 E UNION               38.45N 90.99W
06/28/2006  E1.75 INCH       FRANKLIN           MO   CO-OP OBSERVER

&&

TILLY
Local storm report, Jun 28, 11:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             DE SOTO                 38.14N 90.56W
06/28/2006  E0.88 INCH       JEFFERSON          MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Jun 28, 11:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             WATERLOO                38.33N 90.16W
06/28/2006  E0.75 INCH       MONROE             IL   LAW ENFORCEMENT

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:14 PM CDTSevere Thunderstorm WarningLSXMonroe46 min
Jun 28, 11:35 PM CDTSevere Thunderstorm WarningLSXSaint Clair40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.